Alert archive / Idaho / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 2, 2009, 3:54 PM MDT for Bannock County, Oneida County, Power County, Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 3:54 PM MDT (21:54 UTC)
- Expired
- Jun 2, 2009, 4:35 PM MDT
- In force
- 41 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:34 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 2, 1:34 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 134 PM MDT TUE JUN 2 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. UPPER LOW OFF OF THE COAST OF CALIFORNIA CONTINUES TO PUMP A LOT OF MOISTURE INTO SOUTHEAST IDAHO. FLOOD WATCHES CONTINUE FOR THE SOUTHERN AND EASTERN HIGHLANDS AND FOR THE CASTLE ROCK FIRE AREA NEAR KETCHUM. NUMEROUS SLIDES AND/OR WATER OVER ROADWAYS HAS OCCURRED OVER THE PAST 24 HOURS IN THESE AREAS. ADDITIONAL THUNDERSTORMS ARE LIKELY THIS EVENING AND THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING ADDITIONAL SLIDES AND/OR FLOODING. EXPECT PRECIPITATION TO DIMINISH MUCH MORE THAN LAST NIGHT SINCE THERE APPEARS TO BE NO UPPER LEVEL FEATURES MOVING INTO THE AREA TONIGHT. CONVECTION IS EXPECTED TO REDEVELOP DURING THE HEAT OF THE DAY WEDNESDAY. ALTHOUGH COVERAGE MAY NOT BE AS MUCH AS PAST COUPLE OF DAYS DUE TO THE INFLUENCE OF A VERY WEAK UPPER LEVEL RIDGE INTO THE AREA. THIS CONVECTION SHOULD DIMINISH ONCE AGAIN WEDNESDAY NIGHT WITH THE LOSS OF DAYTIME HEATING. EXPECT REDEVELOPMENT AGAIN ON THURSDAY WITH COVERAGE EXPECTED TO BE BETTER AS RIDGE MOVES OFF TO THE EAST. FLOODING IN THE SOUTHERN AND EASTERN HIGHLANDS MAY NOT BE AS MUCH OF A CONCERN ON THURSDAY DUE TO THE LESSER COVERAGE BUT COULD BE A PROBLEM ONCE AGAIN FRIDAY. THE CASTLE ROCK AREA WILL REMAIN SUSCEPTIBLE DURING THE ENTIRE TIME. AS LITTLE AS A QUARTER OF AN INCH OF RAIN IN A SHORT DURATION ON THE BURN AREA WOULD LIKELY TRIGGER ADDITIONAL SLIDES. .LONG TERM...FRIDAY THROUGH TUESDAY NIGHT. UPPER LOW IS EXPECTED TO SLOWLY PUSH INLAND OVER CENTRAL CALIFORNIA ON FRIDAY. AS IT MOVES INLAND...IT WILL GRADUALLY FILL AND LIFT NORTHEASTWARD. THE LOW OPENS TO A TROUGH OVER IDAHO ON SUNDAY AND FINALLY EXITS THE AREA MONDAY. WITH THIS IN MIND...A VERY WET PATTERN IS EXPECTED TO PERSIST THROUGHOUT THE LONG RANGE. FLOODING CONCERNS WILL BE ONGOING WITH AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS EACH PERIOD. HIGH TEMPERATURES EXPECTED TO BE SLIGHTLY BELOW NORMAL THROUGH THE FORECAST. HANKO && .AVIATION...SCATTERED SHOWERS AND TSTMS WILL LIFT ACROSS THE REGION FROM THE SOUTH THRU MIDNIGHT AS MONSOON MOISTURE CONTINUES TO FLOW INTO THE AREA. BRIEF MVFR CIGS/VIS ARE POSSIBLE IN SOME OF THE HEAVIER SHOWERS. SHOWERS ARE EXPECTED TO DIMINISH IN COVERAGE AFTER MIDNIGHT...HOWEVER SCATTERED SHOWERS AND THUNDERSTORMS REDEVELOPING LATE TOMORROW MORNING. HANKO && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT FEW DAYS AS MONSOON MOISTURE PERSISTS OVER THE NORTHERN ROCKIES AND THE GREAT BASIN. AREAS OF HEAVY RAIN ARE POSSIBLE. RELATIVE HUMIDITY READINGS WILL REMAIN HIGHER THAN NORMAL DUE TO THE MOIST AIRMASS AND WET GROUND IN MOST AREAS. THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR IDZ022>025- 031. &&
Hazardous weather outlook, Jun 2, 4:15 AM MDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT TUE JUN 2 2009 IDZ017>025-031-032-031300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 415 AM MDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL IDAHO. SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY DAILY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THIS PERIOD. HEAVY SHOWERS...PRODUCING A FLASH FLOOD THREAT...WILL RETURN ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jun 2, 3:47 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 347 PM MDT TUE JUN 2 2009 IDZ022-023-022245- ONEIDA ID-POWER ID-BANNOCK ID- 347 PM MDT TUE JUN 2 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO EXTREME NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 445 PM MDT AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRYSTAL..MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CRYSTAL... HAWKINS... MCCAMMON... LAT...LON 4281 11223 4256 11209 4245 11259 4262 11268 TIME...MOT...LOC 2147Z 247DEG 9KT 4257 11251 HUSTON
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:37 PM MDT | Flash Flood Watch | PIH | 29 hr | |
| Jun 1, 6:50 PM MDT | Flash Flood Warning | PIH | Franklin | 3 hr |
| Jun 1, 10:40 PM MDT | Flash Flood Warning | PIH | Oneida, Power | 3 hr |
| Jun 2, 4:30 AM MDT | Flash Flood Warning | PIH | Blaine | 4 hr |
| Jun 2, 2:24 PM MDT | Flash Flood Warning | PIH | Cassia, Oneida, Power | 3 hr |
| Jun 2, 3:47 PM MDT | Special Weather Statement | PIH | Bannock | 58 min |
| Jun 2, 4:42 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 48 min |
| Jun 2, 4:46 PM MDT | Special Weather Statement | PIH | Bonneville | 59 min |
| Jun 2, 5:36 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.